Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Functions with a concave modulus of continuity


Author: H. E. White
Journal: Proc. Amer. Math. Soc. 42 (1974), 104-112
MSC: Primary 26A15
MathSciNet review: 0330366
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In [1], C. Goffman proved that, if $ \sigma $ is a modulus of continuity, then the set of all functions f in $ C[0,1]$ such that $ m(\{ x:f(x) = g(x)\} ) = 0$ (m denotes Lebesgue measure) for all g in $ C(\sigma )$, the set of all functions in $ C[0,1]$ having $ \sigma $ as a modulus of continuity, is residual in $ C[0,1]$. In the present article, we prove that, if $ \sigma $ is a concave modulus of continuity and $ 0 < K < {24^{ - 1}}$, then the set of all functions f in $ C(\sigma )$ such that $ m(\{ x:f(x) = g(x)\} ) = 0$ for all g in $ C(K\sigma )$ is residual in $ C(\sigma )$. Using this result, we show that, if $ 0 < \alpha < 1$, then there are functions in $ C[0,1]$ which satisfy a Hölder condition of exponent $ \alpha $ such that $ m(\{ x:f(x) = g(x)\} ) = 0$ for all g in $ C[0,1]$ which satisfy a Hölder condition of exponent $ > \alpha $.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26A15

Retrieve articles in all journals with MSC: 26A15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1974-0330366-7
PII: S 0002-9939(1974)0330366-7
Keywords: Modulus of continuity, Hölder condition, concave modulus of continuity
Article copyright: © Copyright 1974 American Mathematical Society